2:50-3:10 p.m.

Rebecca Stine, MS

Manager, Jesse Brown VA Medical Center Motion Analysis Research Laboratory Pelvic and Spinal Motion during Walking in Persons with Transfemoral Amputation with and without Low Back Pain

3:10-3:30 p.m.

Pranitha Gottipati, PhD

Postdoctoral Fellow, PM&R
Segmental Spinal Motion before and after Spinal Reconstruction
Surgeries

3:30-3:50 p.m.

Suzanne McConn, BS

Master's student, Biomedical Engineering
Fall Risk & Prosthetic Influence on Gait Biomechanics in Upper
Limb Amputees

3:50-4:10 p.m.

Thomas Curran, BS

Master's student, Biomedical Engineering
Investigating the Interface between Prosthetic Feet and the
Ground

BREAK

4:10-4:25 p.m. (15 minutes)

DEMONSTRATION

Scheck and Siress Smart Classroom

4:25-5:00 p.m.

Yeongchi Wu, MD

Research Associate Professor, PM&R
Innovative Techniques for Managing Residual Limbs and
Fabricating Orthoses / Sockets



NUPOC Biennial Symposium

Thursday, February 25, 2016 8:30 a.m. – 5:00 p.m.

Welcome the German-Speaking Travel Fellows of Initiative '93!

Northwestern University Prosthetics-Orthotics Center

680 North Lake Shore Drive, Suite 1100 Chicago, IL 60611 Telephone 312-503-5700

www.nupoc.northwestern.edu

NUPOC BIENNIAL SYMPOSIUM 2016

8:15 a.m. Arrival and Orientation Tour of NUPOC

CONTINENTAL BREAKFAST

MORNING PROGRAM

Scheck and Siress Smart Classroom

9:00 a.m.

Steven A. Gard, PhD

Executive Director NUPOC; Associate Professor, PM&R Welcome and Introductions

9:15-9:45 a.m.

Tymoteusz (Timo) Borys Budny, MD (Group Leader) Consultant, Department of General Orthopedics & Tumor Orthopedics, University Hospital, Münster, Germany Long Term Results after Atypical (Reversed) Syme's Amputation

9:45-10:15 a.m.

Cornelia Marianne Putz, MD

Fellow, Pediatric Orthopedics, University of Heidelberg, Germany Structural Changes of the Thigh Muscles in Transfemoral Amputation: Preliminary Results

10:15-10:45 a.m.

Patrick Schröter, MD

Intern, Orthopedics and Trauma Surgery, Halle Saale, Germany The Non-Resilient Leg Stump: A Treatment of Causes, including chronic infection, phantom pain, skin problems and scars

10:45-11:15 a.m.

Maike Truelsen, Orthotist

adViva GmbH, a pediatric rehabilitation company, Heidelberg, Germany

The Process of Manufacturing Orthopedic Devices in Germany, from First Contact until Delivery

11:15-11:45 a.m.

Felix Wilhelm Arnaud Waibel, MD

Resident, Department of Orthopedics, University of Zurich, Balgrist University Hospital, Switzerland Orthopaedic Shoe Wear: Current Concepts

LUNCHEON

Noon-1:15 p.m.
Conference Room

AFTERNOON PROGRAM

Scheck and Siress Smart Classroom

1:15-1:35 p.m.

Steven A. Gard, PhD

Overview of NUPOC Research

1:35-1:55 p.m.

Matthew Major, PhD

Assistant Professor, PM&R
Lateral Stability and Recovery Strategies among Persons with BKA

1:55-2:15 p.m.

Ryan Caldwell, CP/L, FAAOP

Research Prosthetist, NUPOC

The Northwestern University Flexible Sub-Ischial Vacuum (NU-FlexSIV) Socket

2:15-2:35 p.m.

Lilly Tran, MS

Research Engineer, NUPOC

Stakeholder Input on Development of a Residual Limb Health Monitoring System

BREAK

2:35-2:50 p.m. (15 minutes)